+ Reply to Thread
Results 1 to 3 of 3
  1. #1
    Junior Member
    Join Date
    Apr 2012

    Default Antidepressants and Hair loss

    Hi Guys

    I hope all is well with everyone. I love as much input on this topic.
    I recently started taking an Antidepressant- Zoloft for Anxiety.

    Shortly after I started losing hair all around my head, in no pattern.
    I went to the Derm and he said I have Telogen Effluvium.

    Possibly caused by the medication or the many years of anxiety leading up to me having to take the medication.

    From the Telegen I have a slight higher hairline. Nothing to serious I hope.
    My question is the following: On American Hairless Association, : http://www.americanhairloss.org/drug_induced_hair_loss/
    They indicate the Medications can trigger the Onset of MPB. Zoloft is listed as a one of them it seams.

    I am terribly worried about this. Im in between a rock and a hard place.
    Take the meds and feel relief from my anxiety or keep my hair if zoloft could trigger MPB.

    Does any one have any stories to share about Antidepressants and Hairloss?
    I will be very interested why a drug like Zoloft can trigger the onset of MPB?

    Thanks to all.

  2. #2
    Senior Member
    Join Date
    Jan 2013


    ths is my concern too,i hope not

  3. #3
    Junior Member
    Join Date
    Feb 2013


    There are plenty of people with anxiety and depression who have full heads of hair. So while there might be some cases of people losing extra hair because of the meds and/or stress, it's not guaranteed. As for a rock and a hard place, you're not. You're in a very similar place as many many other of us men out here, and that is, your hair is or might be falling out and you're wondering how to prevent it from falling, how to slow it down, and potentially grow it back.

    In your situation, you might want to talk more with your doctor and test whether the meds really have an effect on the health of your hair or whether what you've seen so far is just coincidental. In the mean time, maybe you can look into good hair health products and behaviours and possibly hair regrowth options if you haven't already... Have you talked with your doc about what you can do to improve the health of your hair and reduce stress even if you choose to stay on the meds? Maybe there are things to counter balance the potential loss..

    All the best and good health to you.

Similar Threads

  1. Crash Diet, weight loss and Hair loss and itchiness
    By beeswaxtnt in forum Introduce Yourself & Share Your Story
    Replies: 4
    Last Post: 02-22-2014, 02:59 PM
  2. Replies: 0
    Last Post: 01-14-2010, 05:20 PM
  3. Replies: 0
    Last Post: 08-06-2009, 07:40 PM
  4. Dealing With Hair Loss and My Concerns For The Future | Mike?s Hair Loss Story
    By tbtadmin in forum The Bald Truth: Show Archives
    Replies: 0
    Last Post: 11-21-2008, 01:41 PM
  5. Replies: 0
    Last Post: 10-29-2008, 03:18 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts


hair transplant surgeons

» The Bald Truth

» Recent Threads

should i do a HT fue method, need some edvive and help.
10-18-2015 01:21 PM
Last Post By Shakister
Today 07:01 AM
Do dis looks normal to u?
Yesterday 07:41 AM
Last Post By PleaseHelp
Today 06:41 AM
Natural remedies
07-17-2015 07:21 AM
by Brock
Last Post By sayian
Today 05:50 AM
Dr. Rahal - Anyone Had Bad Experience w/ Him?
09-22-2013 10:28 PM
by koolx
Last Post By NSix
Today 05:16 AM
Should i get Kerastem therapy in Siwzterland?
11-24-2015 07:30 AM
by Only22
Last Post By navi
Today 05:14 AM
Propecia Questions and concerns
11-21-2015 03:14 PM
by Liachem
Last Post By pixels
Today 04:37 AM